MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unclear Information (4052)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Speech Disorder (4415); Restenosis (4576); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using the subject retrieval device to remove a clot in middle cerebral artery (mca) aneurysm at m1 segment.Prior procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 1, national institute of health stroke scale (nihss) of 4 and mrs (modified rankin score) of 0.The technique used for this pass was considered successful.After the study procedure to 48 hours post procedure, the patient had neurological changes.Became aphasic with increased right sided weakness.Nihss went to 12 from a 1 at 24 hours post op.The patient went back to ct (computed tomography) scan and returned for another thrombectomy ¿ re occlusion of left m1 segment and found to have an area of stenosis.It was found another clot in left m2 segment.The physician did a thrombectomy on the clots and then returned to the stenosed area in m1 segment and placed a stent.Tici was 2b at 1224.The patient went back to icu on vent.A serial ct scan after the procedure revealed a subarachnoid hemorrhage with midline shift from 5 mm to 9 mm by the next morning.The patient had to go for an emergent decompressive craniectomy due to cerebral edema.The patient tolerated well and went back to icu for recovery.Today¿s ct scan shows resolution of the shift.The patient was discharged on day 5-7 with mrs (modified rankin score) of 5.Based on the physician¿s opinion that the adverse event was related to an index stroke, index procedure, pre-existing condition and the subject device.
 
Additional Manufacturer Narrative
Section d4 expiration date - added section d4 lot#- updated from unknown to lot # 0000041120 section h4 manufacturing date ¿ added.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after the study procedure to 48 hours post procedure, the patient's neurological changes became aphasic with increased right sided weakness.Thrombectomy was performed to treat the re-occlusion of left m1 by placing the stent to the stenosed area in m1.Additional information provided by the customer indicated that there was no malfunction reported for the device.The left m1 re-occlusion was related to pre-existing atherosclerosis and the left m2 clot was not related to any stryker devices.The reported 'patient vessel restenosis' and 'patient neurological deficit' are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1 product problem: corrected: no adverse event.B2 outcomes attributed to ae : corrected : no outcomes attributed to ae.B5 executive summary: updated.H1 type of reportable event: corrected : no serious injury.Device code grid : corrected: unclear information.Conclusion code grid: corrected - cause not established.F10 / h6 health effect - clinical code: corrected : no health consequences or impact.F10 / h6 health effect - impact code: corrected: no clinical signs, symptoms or conditions.Based on additional information received on 21-april-2022 from the site indicated that the adverse event (restenosis of left m1, clot in left m2) was unrelated to the index procedure or stryker device.Therefore, this event does not meet reporting criteria anymore and the reportability will be changed from reportable to non-reportable with a new awareness date of 21-april-2022.While there are a number of potential causes for the reported issue, because the reported issue is unclear and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using the subject retrieval device to remove a clot in middle cerebral artery (mca) aneurysm at m1 segment.Prior procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 1, national institute of health stroke scale (nihss) of 4 and mrs (modified rankin score) of 0.The technique used for this pass was considered successful.After the study procedure to 48 hours post procedure, the patient had neurological changes.Became aphasic with increased right sided weakness.Nihss went to 12 from a 1 at 24 hours post op.The patient went back to ct (computed tomography) scan and returned for another thrombectomy re-occlusion of left m1 segment and found to have an area of stenosis.It was found another clot in left m2 segment.The physician did a thrombectomy on the clots and then returned to the stenosed area in m1 segment and placed a stent.Tici was 2b at 1224.The patient went back to icu on vent.A serial ct scan after the procedure revealed a subarachnoid hemorrhage with midline shift from 5 mm to 9 mm by the next morning.The patient had to go for an emergent decompressive craniectomy due to cerebral edema.The patient tolerated well and went back to icu for recovery.Today¿s ct scan shows resolution of the shift.The patient was discharged on day 5-7 with mrs (modified rankin score) of 5.Based on the physician¿s opinion that the adverse event was related to an index stroke, index procedure, pre-existing condition and the subject device.Update: based on additional information received on 21-april-2022 from the site indicated that the adverse event (restenosis of left m1, clot in left m2) was unrelated to the index procedure or stryker device.Therefore, this event does not meet reporting criteria anymore and the reportability will be changed from reportable to non-reportable with a new awareness date of 21-april-2022.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key10558897
Report Number3012931345-2020-00144
Device Sequence Number19509912
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model Number90185
Device Catalogue Number90185
Device Lot Number0000041120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer12/22/2020
04/21/2022
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date01/12/2021
05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER).; AXS INFINITY LONG SHEATH CATHETER (STRYKER).; PENUMBRA PUMP.; SYNCHRO 2 GUIDEWIRE (STRYKER).; AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LONG SHEATH CATHETER (STRYKER); PENUMBRA PUMP; SYNCHRO 2 GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Disability; Required Intervention; Other;
Patient Age37 YR
Patient SexFemale